Alert archive / Kansas / Wind Advisories in 2006
Wind Advisory 4, NWS Wichita, KS
NWS Wichita, KS issued this wind advisory at Feb 12, 2006, 3:24 AM CST for 13 counties in Kansas. It took effect at Feb 12, 2006, 10:00 AM CST. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Feb 12, 2006, 3:24 AM CST (09:24 UTC)
- In effect from
- Feb 12, 2006, 10:00 AM CST
- Expired
- Feb 12, 2006, 3:12 PM CST
- In force
- 5 hr
- Issued by
- NWS Wichita, KS
Counties Barton County, KS, Ellsworth County, KS, Harper County, KS, Harvey County, KS, Kingman County, KS, Lincoln County, KS, McPherson County, KS, Reno County, KS, Rice County, KS, Russell County, KS, Saline County, KS, Sedgwick County, KS, Sumner County, KS
The radar
The Wichita radar (KICT), 76 km from the middle of the area, began a volume at 09:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 9.4 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1751 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 67 m²/s²
- 0-3 km storm-relative helicity
- 92 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KICT 120924 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 324 AM CST SUN FEB 12 2006 ...STRONG NORTH WINDS WILL AFFECT CENTRAL AND SOUTH CENTRAL KANSAS TODAY... .A COLD FRONT WILL SWEEP SOUTHWARD ACROSS CENTRAL AND SOUTHEASTERN KANSAS FROM LATE THIS MORNING INTO EARLY AFTERNOON. BEHIND THE COLD FRONT PASSAGE...WEST WINDS WILL SHIFT TO NORTH AND INCREASE TO ADVISORY LEVELS LATE THIS MORNING IN CENTRAL AND SOUTH CENTRAL KANSAS. THE STRONG GUSTY WINDS WILL PERSIST INTO THE AFTERNOON HOURS. KSZ032-033-047>051-067-068-082-083-091-092-121730- /O.NEW.KICT.WI.Y.0004.060212T1600Z-060212T2300Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-RENO- HARVEY-KINGMAN-SEDGWICK-HARPER-SUMNER- INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND... ELLSWORTH...SALINA...LYONS...MCPHERSON...HUTCHINSON...NEWTON... KINGMAN...WICHITA...ANTHONY...HARPER...WELLINGTON 324 AM CST SUN FEB 12 2006 ...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 5 PM CST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 5 PM CST THIS AFTERNOON. WEST WINDS OF 10 TO 20 MPH WILL SHIFT TO NORTH BY LATE THIS MORNING AND INCREASE TO 25 TO 35 MPH WITH GUSTS OF 40 TO 45 MPH POSSIBLE. THESE STRONG NORTHERLY WINDS ARE EXPECTED TO GRADUALLY DIMINISH LATE IN THE AFTERNOON. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
2 follow-up statements
000 WWUS73 KICT 121705 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 1105 AM CST SUN FEB 12 2006 ...STRONG NORTH WINDS WILL CONTINUE TO AFFECT CENTRAL AND SOUTH CENTRAL KANSAS TODAY... .A COLD FRONT HAS SWEPT THROUGH CENTRAL AND MUCH OF EASTERN KANSAS...AND GUSTY NORTH AND NORTHWEST WINDS HAVE BEGUN TO AFFECT THE REGION. WIND GUSTS AS HIGH AS 43 MPH HAVE BEEN REPORTED...AND THESE STRONG WINDS WILL CONTINUE THROUGH THE AFTERNOON. KSZ032-033-047>051-067-068-082-083-091-092-122300- /O.CON.KICT.WI.Y.0004.000000T0000Z-060212T2300Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-RENO- HARVEY-KINGMAN-SEDGWICK-HARPER-SUMNER- INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND... ELLSWORTH...SALINA...LYONS...MCPHERSON...HUTCHINSON...NEWTON... KINGMAN...WICHITA...ANTHONY...HARPER...WELLINGTON 1105 AM CST SUN FEB 12 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM CST THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM CST THIS AFTERNOON. NORTH AND NORTHWEST WINDS WILL CONTINUE AT 25 TO 35 MPH THIS AFTERNOON...WITH GUSTS OF 40 TO 45 MPH POSSIBLE. THESE STRONG NORTHERLY WINDS ARE EXPECTED TO GRADUALLY DIMINISH LATE IN THE AFTERNOON. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ SCHRECK
000 WWUS73 KICT 122112 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 312 PM CST SUN FEB 12 2006 ...WINDS WILL CONTINUE TO DECREASE... .WINDS WILL CONTINUE TO DECREASE THIS AFTERNOON AND EVENING AS THE LOW PRESSURE SYSTEM CONTINUES TO MOVE SOUTHEASTWARD AWAY FROM THE REGION. THEREFORE THE WIND ADVISORY HAS BEEN CANCELLED. KSZ032-033-047>051-067-068-082-083-091-092-122215- /O.CAN.KICT.WI.Y.0004.000000T0000Z-060212T2300Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-RENO- HARVEY-KINGMAN-SEDGWICK-HARPER-SUMNER- INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND... ELLSWORTH...SALINA...LYONS...MCPHERSON...HUTCHINSON...NEWTON... KINGMAN...WICHITA...ANTHONY...HARPER...WELLINGTON 312 PM CST SUN FEB 12 2006 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN WICHITA HAS CANCELLED THE WIND ADVISORY. THE STRONG WINDS ACROSS CENTRAL AND SOUTH CENTRAL KANSAS HAVE DECREASED BELOW ADVISORY CRITERIA AND WILL CONTINUE TO DECREASE THROUGH THE LATE AFTERNOON AND EVENING HOURS. $$ SCHRECK
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this wind advisory went out at Feb 12, 3:12 AM CST, 12 minutes earlier.
Area forecast discussion, Feb 12, 3:12 AM CST, 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 312 AM CST SUN FEB 12 2006 .DISCUSSION... MAIN FORECAST CONCERNS ARE STRONG NORTH WINDS TODAY...FOLLOWED WITH THE ARCTIC AIR INTRUSION AND WINTRY PRECIPITATION CHANCES MID TO LATE WEEK. TODAY-TONIGHT: SHORTWAVE TROF OVER THE DAKOTAS EARLY THIS MORNING WILL DIVE SOUTHEASTWARD ACROSS THE MID MISSISSIPPI VALLEY TODAY WHICH WILL ALLOW ANOTHER POLAR FRONT TO SWEEP SOUTHWARD ACROSS OUR FORECAST AREA TODAY. 00Z/06Z NAM PROG A 45-50 KT NORTHERLY 850 WIND MAXIMA TO PUSH SOUTHWARD ACROSS CENTRAL/SOUTH CENTRAL KS LATE THIS MORNING INTO THE MID AFTERNOON HOURS. VERY STEEP SURFACE-800 MB LAPSE RATES...UNIDIRECTIONAL LOW-MID LEVEL WIND COMPONENT...AND SOME SUN WILL PROMOTE STRONG MIXING OF THESE STRONGER WINDS DOWN TO THE SURFACE. FEEL A WIND ADVISORY IS WARRANTED FOR MUCH OF CENTRAL AND SOUTH CENTRAL KS AS 30 TO 35 MPH SUSTAINED SHOULD BE EASY TO ATTAIN AT SEVERAL SITES...WITH SOME GUSTS TO 40-45 MPH...WITH THE MAIN WINDOW BETWEEN 16Z AND 20Z. WILL RUN THE ADVISORY TIL 23Z TO BE SAFE. 1000/850 THICKNESSES SUPPORT GOING HIGHS (UPPER 30S/LOW 40S). FIRE DANGER WILL BE VERY HIGH IN SOUTH CENTRAL KS AGAIN. THE SURFACE HIGH WILL MOVE ACROSS THE AREA THIS EVENING...BEFORE SHIFTING SOUTHWARD INTO OKLAHOMA LATE TONIGHT. ONCE AGAIN...STRONG RADIATIONAL COOLING AND LIGHT SOUTHWESTERLY COMPONENT SHOULD YIELD LOWS IN THE TEENS AND HAVE GONE BELOW MOST MOS GUIDANCE NUMBERS. MONDAY-TUESDAY: RAPID MODERATION TO ABOVE NORMAL TEMPERATURES...PER PREVIOUS FORECAST...GIVEN UPPER PATTERN TRANSITIONING TO MORE ZONAL ALOFT OVER THE PLAINS. BREEZY SOUTH-SOUTHWESTERLY WINDS...LOW HUMIDITY...AND PERSISTENT DRY SPELL WILL MEAN VERY HIGH FIRE DANGER IN SOUTH CENTRAL/CENTRAL KS. WEDNESDAY-SATURDAY: CONSENSUS OF GFS...UKMET..ECMWF INDICATES THAT THE INITIAL SHALLOW ARCTIC FRONT WILL BEGIN SEEPING SOUTHWARD THROUGH KANSAS ON WEDNESDAY. EXPECTING A LARGE HIGH TEMPERATURE CONTRAST ON WEDNESDAY BETWEEN THE NORTHWEST CORNER OF THE STATE AND THE FAR SOUTHEAST KS COUNTIES AND EVEN WITHIN OUR FORECAST AREA. GFS AND ECWMF BOTH INDICATING A SHORTWAVE WILL EJECT OUT OF THE MEAN LONGWAVE TROF OUT WEST SOMETIME LATE WEDNESDAY NIGHT INTO THURSDAY WITH THE GFS TIMING FASTER. ISENTROPIC LIFT OVER THE SHALLOW ARCTIC AIR COULD LEAD TO SOME LIGHT FREEZING DRIZZLE/FLURRIES AS THIS WAVE COMES OUT...WITH MORE WIDESPREAD SIGNIFICANT WINTRY PRECIPITATION EXPECTED TO BE TO OUR NORTH AT THIS TIME. THE MEDIUM RANGE MODELS PROG THE POLAR VORTEX TO REMAIN OVER SOUTH CENTRAL CANADA WITH THE LONGWAVE TROF EXTENDING SOUTHWESTWARD INTO THE SOUTHWEST CONUS INTO THIS WEEKEND. EXPECTING ARCTIC AIR TO REMAIN ENTRENCHED OVER OUR AREA WITH BELOW NORMAL TEMPERATURES AND MOSTLY CLOUDY SKIES THROUGH THE WEEKEND. CANNOT RULE OUT ADDITIONAL LIGHT WINTRY PRECIPITATION POSSIBILITIES WITH SOUTHWESTERLY FLOW ALOFT CONTINUING TO OVERRUN THE ARCTIC AIR IN PLACE OVER THE KANSAS REGION...HOWEVER...NEITHER THE 00Z GFS OR ECMWF OFFERED STRONG ENOUGH SIGNALS TO INSERT POPS BEYOND THURSDAY. CARUSO && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 39 17 57 29 / 0 0 0 0 HUTCHINSON 40 15 58 28 / 0 0 0 0 NEWTON 38 16 56 29 / 0 0 0 0 ELDORADO 37 15 56 29 / 0 0 0 0 WINFIELD-KWLD 43 16 57 29 / 0 0 0 0 RUSSELL 40 17 58 25 / 0 0 0 0 GREAT BEND 41 18 59 26 / 0 0 0 0 SALINA 39 17 58 27 / 0 0 0 0 MCPHERSON 39 17 58 28 / 0 0 0 0 COFFEYVILLE 39 14 54 30 / 5 0 0 0 CHANUTE 36 14 51 29 / 5 0 0 0 IOLA 36 14 51 28 / 5 0 0 0 && .ICT WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY FROM 10 AM SUNDAY TO 5 PM SUNDAY FOR KSZ032-033- 047>051-067-068-082-083-091-092. &&
Hazardous weather outlook, Feb 11, 9:20 PM CST, 6 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATE NATIONAL WEATHER SERVICE WICHITA KS 920 PM CST SAT FEB 11 2006 KSZ032-033-047>053-067>072-082-083-091>096-098>100-121200- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 920 PM CST SAT FEB 11 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND SOUTHEAST KANSAS. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE RANGELAND FIRE DANGER INDEX IS LIKELY TO REMAIN AT LEAST IN THE VERY HIGH CATEGORY ACROSS PARTS OF CENTRAL AND SOUTH CENTRAL KANSAS THROUGH EARLY NEXT WEEK. THIS WILL BE DUE TO PERIODS OF STRONG GUSTY WINDS ON SUNDAY...AND LOW RELATIVE HUMIDITIES ON MONDAY AND TUESDAY. THERE IS A SLIGHT CHANCE FOR LIGHT WINTRY PRECIPITATION ON THURSDAY AND FRIDAY...AS ARCTIC AIR PLUNGES SOUTH ACROSS THE AREA. A MIXTURE OF LIGHT FREEZING DRIZZLE AND LIGHT SNOW IS POSSIBLE...SPREADING FROM CENTRAL ACROSS SOUTHEAST KANSAS ON THURSDAY AND THURSDAY NIGHT. A CHANCE OF SNOW FLURRIES WILL CONTINUE ACROSS THE ENTIRE AREA ON FRIDAY. WIND CHILLS MAY ALSO DROP BELOW ZERO ACROSS MUCH OF CENTRAL KANSAS BY EARLY FRIDAY MORNING. PLEASE CHECK LATER FORECAST AND OUTLOOKS FOR UPDATES. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP KED/ADK
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.